Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 174, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Oct 24, 2004, 7:53 PM CDT for Wilson County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2004, 7:53 PM CDT (00:53 UTC)
- Expired
- Oct 24, 2004, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Wilson County, TX
The radar
The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 0.9 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 250053 SVRSAT TXC493-250200- /X.NEW.KEWX.SV.W.0024.041025T0053Z-041025T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 753 PM CDT SUN OCT 24 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... WILSON * UNTIL 900 PM CDT * AT 750 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF FLORESVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FLORESVILLE BY 820 PM CDT SUTHERLAND SPRINGS BY 835 PM CDT STOCKDALE BY 855 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2922 9833 2911 9838 2913 9792 2934 9799 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 7:42 PM CDT, 11 minutes earlier.
Area forecast discussion, Oct 24, 7:42 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 742 PM CDT SUN OCT 24 2004 .UPDATE... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ALONG A SW/NE BOUNDARY THAT EXTENDED FROM EAGLE PASS TO COLLEGE STATION. TRAINING OF CELLS HAS PRODUCED FLASH FLOODING ACROSS THE CWFA...EAST OF THE I-35 CORRIDOR. ALSO HAVE HAD A FEW BOW ECHOES THIS EVENING THAT HAVE PRODUCED WIND GUSTS IN EXCESS OF 60 MPH AND NICKEL TO QUARTER SIZED HAIL. MCC WILL CONTINUE TO SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST FOR THE REMAINDER OF THIS EVENING. STORMS WILL BEGIN TO WEAKEN IN THE NEXT FEW HOURS WITH THE LOSS OF DAYTIME HEATING...WITH THE SEVERE/FLASH FLOODING THREAT ENDING AROUND MIDNIGHT. ALL TEXT AND GRID PRODUCTS UPDATED. && .PREV DISCUSSION... QUICK UPDATE OF ALL PRODUCTS TO ACCOUNT FOR MCC OVER THE I-35 CORRIDOR. RADAR LOOPS INDICATE BACK BUILDING TO THE SOUTHWEST TOWARDS HONDO AND UVALDE WITH STORMS THEN TRAINING NORTHEASTWARD ACROSS BEXAR...COMAL AND GUADALUPE COUNTIES. MCC WILL SLOWLY PROPAGATE TO THE EAST AND SOUTHEAST THIS EVENING. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/04
Hazardous weather outlook, Oct 24, 5:36 AM CDT, 14 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 536 AM CDT SUN OCT 24 2004 TXZ171>173-183>194-202>209-217>225-228-251100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 536 AM CDT SUN OCT 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. DUE TO RECENT HEAVY RAINFALL AND SATURATED GROUNDS...IT WILL TAKE VERY LITTLE RAIN TO CAUSE RUNOFF RELATED PROBLEMS. SEVERE STORMS ARE NOT EXPECTED TODAY. .DAYS TWO THROUGH SEVEN... CHANCES FOR THUNDERSTORMS WILL BE ON THE INCREASE TOWARD THE END OF THE WEEK AND INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Oct 24, 4:42 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
442 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
&&
JMELocal storm report, Oct 24, 5:05 PM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
505 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
0500 PM FLASH FLOOD GARDEN RIDGE
10/24/2004 COMAL TX WEATHER SERVICE
HIGHWAY 3009 AND FM 2252 FLOOD AND PERSONNEL
UNDER WATER.
JME/PMLocal storm report, Oct 24, 5:35 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
535 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0440 PM FLASH FLOOD SAN ANTONIO 29.46N 98.51W
10/24/2004 BEXAR TX LAW ENFORCEMENT
8 WATER RESCUES IN NORTHWEST BEXAR COUNTY.
0500 PM FLASH FLOOD GARDEN RIDGE
10/24/2004 COMAL TX WEATHER SERVICE
HIGHWAY 3009 AND FM 2252 FLOOD AND PERSONNEL
UNDER WATER.
0500 PM HIGH WINDS GUST UNIVERSAL CITY TX AIR FORCE WEATHER
10/24/2004 BEXAR EQUIPMENT
SURFACE OBSERVATION 242155Z 34013G58KT
JME/PMLocal storm report, Oct 24, 6:04 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0602 PM FLASH FLOOD SEGUIN 29.58N 97.97W
10/24/2004 GUADALUPE TX LAW ENFORCEMENT
ROAD CLOSURES AND BARRICADES UP ACROSS THE COUNTY.
&&
JMELocal storm report, Oct 24, 6:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
656 PM CDT SUN OCT 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0650 PM HAIL 20 E SAN ANTONIO 29.46N 98.17W
10/24/2004 1.00 INCH BEXAR TX AMATEUR RADIO
HAM SPOTTER MEASURED NICKLE TO QUARTER SIZE HAIL AT SAINT
HEDWIG
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:06 PM CDT | Severe Thunderstorm Warning | EWX | Guadalupe | 54 min |
| Oct 24, 7:17 PM CDT | Severe Thunderstorm Warning | EWX | Gonzales | 43 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 53 min |
| Oct 24, 11:49 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 56 min |
| Oct 25, 12:16 AM CDT | Flash Flood Warning | EWX | Kinney | 3 hr |
| Oct 25, 1:36 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 54 min |
| Oct 25, 2:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 43 min |
| Oct 25, 3:52 AM CDT | Severe Thunderstorm Warning | EWX | Real | 53 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.